After taking yesterday’s 800 mg dose of Votrient, I’m exactly half-way through the first month. After the early scare of high blood pressure headaches, another blood pressure control medication was added and I seem to have leveled off to reasonable numbers. No headaches and not checks in the mirror to make sure the top of my head is still connected. Among the list of potential side effects, I continued to struggle with a few. None is, alone, a deal killer, but hurled around inside a mosh pit with them all pulling at you at the same time has me out of sorts for a great portion of every day.
Fifteen days in on Votrient, here are my issues in order of their importance:
• low-grade diarrhea
• nausea (I stayed on ready in church on Sunday. I never can tell when I’ll need to jump up and head for the bushes)
• Loss of appetite (No so much that I don’t want to eat, but that everything is beginning to taste the same. So I eat less.
This is bound to be good for my fat ass.)
• Back pain has returned. Not the epic, crippling back pain that I experienced after the two back surgeries I had in the
late summer/fall of 2010, but something less severe and less defined. So ill-defined that I can’t distinguish
between a cramp or a pain episode. I’m getting some bodacious cramps in my back, my legs, my feet and in my
abdomen. Those kind of cramps that set you on a gyrating attempt to find that one place that makes them stop. I
look pretty stupid, but generally I can bump and grind my way to relief. (I think there used to be more of that
going on down on Victory Drive.)
• My hair, which is already generously sprinkled with salt and pepper, is becoming a little less accommodating, which
means it is likely beginning the highly-predicted slide to “mostly salt.”
I’m struggling a bit with my overall sense of well-being. The back pain makes it difficult to start to move from a lying or sitting position. I’ve started to look like an old man who has to hop around a bit to get his universal joint in gear after standing up from a sitting or lying position. I don’t particularly like this, but it is has become my new reality.